MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON® HV-R® BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON® HV-R® BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number C01B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.Pre-op diagnosis of patient was vertebral compression fracture of l2 and l4.It was reported that, after the procedure that cement had extravasated into the vena cava.The levels implanted were l2-l4.Procedure/technique performed was kyphoplasty, no patient symptoms were reported as a result of cement extravasation.No plan for revision surgery at this time.There were no further complications reported regarding the event.

Brand Name
KYPHON® HV-R® BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20332961
Report Number1030489-2024-01214
Device Sequence Number9574191
Product Code NDN
UDI-Device Identifier00643169097834
UDI-Public00643169097834
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC01B
Device Catalogue NumberC01B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale